MAUDE Adverse Event Report: STRYKER GMBH TARGETING ARM T2; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH TARGETING ARM T2; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 18062035
Medical Device Problem Codes Failure to Align (2522); Positioning Problem (3009)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
The customer reported that: "on a final humerus nail installation, the team had great difficulty in sighting the right lateral hole.The drill bit was a bit hard to test after the nail had been mounted on the holder, but once the nail was in place on the patient, it was much more difficult to lock it in place.".
 
Additional Manufacturer Narrative
The reported event could not be confirmed since the returned device was found functional and does not match the alleged failure.The received targeting arm is having damage marks on the hole edges, material scrub-off which indicates intensive usage of the device since long period of time.Surface of the device has been worn out and scratches are clearly visible on the periphery of the device.Also, the markings have turned yellow from white, and they have got rubbed off as well indicating the device has undergone numerous cleaning cycles.A functional check was performed with the reported targeting arm, sample sleeve, drill, and nail.Every hole of the targeting arm/ nail combination was checked, and it could be confirmed that the drill passed through the holes without getting obstructed by the nail in every case.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design-related problems were found during the investigation.Based on the investigation, the root cause was attributed to a user related issue as the device was found functional and the alleged failure was not confirmed.If any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
TARGETING ARM T2
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key19028132
Report Number0009610622-2024-00125
Device Sequence Number8187282
Product Code LXH
UDI-Device Identifier04546540379658
UDI-Public04546540379658
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number18062035
Device Lot NumberKHI082074
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/07/2024
Supplement Date Received by Manufacturer10/22/2024
Initial Report FDA Received Date04/02/2024
Supplement Report FDA Received Date11/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/14/2008
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown